How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

i am 53 on stelara have gained weight on hips stomach buttocks and breasts which im not u

Customer Question

i am 53 on stelara have gained weight on hips stomach buttocks and breasts which im not used to .
How would i get rid of this and my breasts hurt how do i reduce symptoms
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.

Hello,

Welcome to justanswer.com and thank you for your question. I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information

 

Since how long are you taking stelara?

Since how long have you noticed this increase in weight?

Do you have swelling in feet?

Have you menopaused?

 

Kind Regards,

Dr. Robert

Customer: replied 3 years ago.

taking stelara for 6months, no swelling in feet,on increase in weight started 2months ago i have had a hystorectomy the overies have been left in i also have sle.


 

Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for providing additional info.


Stelara is an immunosuppressant that reduces the effects of a chemical substance in the body that can cause inflammation.

The weight gain you are having does not seem to be due to this medication.Weight gain is not a side effect of stelara.

The gain in weight around-hips,stomach,breast you are having can most probably because of hormonal changes.Hormone changes can also cause unintentional weight gain. This may be due to:

Cushing syndrome,Hypothyroidism (underactive thyroid, or low thyroid)or Polycystic ovary syndrome,metabolic syndrome,

You need following tests:

-Hormonal check up
-Thyroid hormone levels
-Ultrasound pelvis
-Other blood tests

We can narrow down the diagnosis only after these tests.

So for confirmation,I advice you to make an appointment with your doctor to have these tests done so as to know the exact underlying cause & then treatment will be done accordingly.

Till then reduce the amount of calories you eat.Eating 300 to 500 calories less per day should lead to a loss of between one and two pounds per week.You could start dieting. What you will have to do is keep an account of how many calories you take in each day.Cut down your calories.

Increase your daily activities & work out(if you can).Avoid beer and alcohol.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you

Kind Regards,
Dr. Robert